Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chest pain while on Midodrine?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3253 Questions

default
Posted on Fri, 16 Oct 2015 in Medicines and Side Effects
Question: I have orthostatic hypotension big time I been on midodrine and that caused other problems my veins and arteries are small it caused chest pain so the doctor said don't take it. Right now I don't know what to do.
I have passed out numerous times I broke my left leg in 2 places also brought the refrigerator on top of me also
doctor
Answered by Dr. Prasad 11 hours later
Brief Answer:
Alternatives under cardiologist care...

Detailed Answer:
Hi,

Yes, the vasopressor agent may cause chest pain. But it would be worthwhile to check for other risks factors that might lead to chest pain. Treating the risk factors are equally important as stopping midodrine.

As far as orthostatic hypotension is concerned, I understand your difficulties; without the vasopressor agent to maintain BP, accidents, falls and passing out. In this circumstance, I think we might consider the use of fludrocortisone. It's a mineralocorticoid agent which is effective in treating orthostatic hypotension without the constricting effects. You can discuss about this agent with your treating doctor / cardiologist.

Hope this helps. Let me know if you need clarification.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Orthostatic hypotension

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril with HCTZ. He had surgery abot 4 years ago to remove a acoustic neuroma tumor that was on his hearing nerve & pressing on his brain stem. He has been suffering extreme ringing and dizziness for the past 4 years, but now the symptoms are much more severe, especially with the light head & dizzy spells & blood pressure. Help!!

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few seconds. Sometimes I get tunnel vision. I am a runner so I thought it could be having a runner s pulse, but no one on my team experiences vision loss or as much dizziness. I am not dehidrated either. Is there anything I can do to stop this? Or do I need to see a doctor?

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood swings, pain in legs, head aches...etc What is most concerning is the high heart rate, it stays in the 80 s at the least at rest. And it is very difficult to get up after sitting, my heart starts racing and pumping harder. Here are some blood test results: at 12:27 PM WBC 4.0L RBC 4.92 Hemoglobin 16.4 Hematocrit 47.5 MCV 96.6 MCH 33.4 MCHC 34.6 RDW 12.1 Platelets 178 Neutrophuls 41.9 Lymphs 43.6 Monocytes 10.3 Eos 3.5 Basos 0.7 Neutrophils (Absolute) 1.70 Lymphs (Absolute) 1.7 Monocytes (absolute) 0.40 Eos (Absolute) 0.2 Baso (Absolute) 0.00 eGFR - unable to calculate due to inappropriate age/gender/creatinine value glucose 76 BUN 14 creatinine 0.9 sodium 138 potassiu, 4.5 chloride 102 carbon dioxide 28 calcium 9.7 protein 7.1 albumin 4.1 globulin 3.0 bilirubin 3.0 alkaline phosphatase 49 AST 13 vitamin b12 487 CT scan recently done with no tumor on adrenals, adrenals actually couldn t be seen due to my lack of fat they say. I take 0.1 fludrocortisone and 30mg hydrocortisone. Any advice would be greatly appreciated, thank you.

doctor1 MD

I have the feeling of numbness in my head along with a constant headache, nausea and sudden feelings of being on fire. The heat starts from my back to my chest and head. I don t have a fever. When sitting still I get a feeling like I m on a boat. Dizzy spells and shaky hands even though I ve had a meal and I usually need to eat something sweet to stop the dizziness.

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should I get another dr. to do a work up on him. I am losing faith in this dr. and want a second opinion so...